About Us | Help Videos | Contact Us | Subscriptions
 

Abstract

 

This article in SSSAJ

  1. Vol. 35 No. 6, p. 867-871
     
    Received: Mar 31, 1971
    Accepted: June 15, 1971


 View
 Download
 Alerts
 Permissions
Request Permissions
 Share

doi:10.2136/sssaj1971.03615995003500060010x

General Theorem on Steady Infiltration from Surface Sources, With Application to Point and Line Sources1

  1. J. R. Philip2

Abstract

Abstract

A general theorem is established that enables the solution of the quasilinearized steady infiltration equation for any distribution of surface sources to be found immediately from the corresponding (mathematically simpler) solution for buried sources. It is introduced through the special cases of the surface line and point sources. The first of these solutions is new and the present derivation of the second is much simpler and more direct than that available hitherto. These solutions hold also for steady infiltration from suitably-shaped furrows and basins. Corollary to the general theorem, relations of the same type hold between the horizontal flux density components. Both the theorems and the special results apply also to processes such as diffusion in a uniform convective flow and sedimentation under gravity and Brownian motion.

  Please view the pdf by using the Full Text (PDF) link under 'View' to the left.

Copyright © . Soil Science Society of America